Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

May 3, 2021White County, Indiana

NWS Northern Indiana issued this special weather statement at May 3, 2021, 10:46 PM EDT for White County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 10:46 PM EDT (02:46 UTC)
Expired
May 3, 2021, 11:30 PM EDT
In force
44 min
Issued by
NWS Northern Indiana

County White County, IN

The radar

The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS83 KIWX 040246
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
1046 PM EDT Mon May 3 2021

INZ020-040330-
White-
1046 PM EDT Mon May 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...

At 1045 PM EDT, a strong thunderstorm was located 7 miles south of
Remington, or 7 miles east of Lochiel, moving east at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Burnettsville,
Badger Grove, Smithson, Golden Hill, Indiana Beach, Norway, Idaville
and Cedar Point.

This includes Interstate 65 between mile markers 185 and 198.
 
&&

LAT...LON 4076 8710 4085 8658 4074 8659 4074 8675
      4073 8676 4072 8675 4071 8676 4070 8676
      4069 8675 4068 8676 4068 8674 4067 8675
      4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 0245Z 274DEG 37KT 4065 8712 

$$

HAIL...0.25IN
WIND...50MPH

PBM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 3, 7:49 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 3, 7:49 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
749 PM EDT Mon May 3 2021

.SYNOPSIS...
Issued at 155 PM EDT Mon May 3 2021

A round of showers and thunderstorms will move through later this
evening, with some showers continuing Tuesday. Wednesday will be
dry but cool. Unsettled conditions with below normal temperatures
will then prevail through the end of the week.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 155 PM EDT Mon May 3 2021

Morning rain effectively stabilized the lower atmosphere with
overcast low clouds persisting this afternoon. Farther west, an
MCS is developing over Iowa in association with a surface low and
its attendant fronts. This will travel eastward this evening,
reaching northwest Indiana around 10 PM with a north-south
oriented line of showers and thunderstorms. Surface instability is
lacking, but there is enough elevated instability and shear for a
few stronger cells as the low tracks near the Michigan border.
DCAPE is also low with good saturation through the mid-levels, so
the biggest threats will be locally heavy rain and wind gusts
around 40 mph. This complex of storms will weaken as it moves east
and become less organized, with mainly scattered showers expected
by the time it reaches Ohio overnight.

A strong, southern stream shortwave will be moving up from the
southwest into the Ohio Valley on Tuesday. However, the cold front
and stable air that will trail tonight's MCS should hold most of
the convection south of the forecast area. Scattered showers and
isolated thunderstorms will try to advect north, but are expected
to stay south of US 30, and severe storms are not anticipated in
the area.

Breezy northwest winds are also in store for Tuesday, keeping
temperatures below normal, especially near Lake Michigan.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 155 PM EDT Mon May 3 2021

There could be some lingering showers Tuesday night as the upper
trough swings through the region, but then cooler and drier air
will move in behind the cold front, and temperatures will drop
into the 40s. Dry zonal flow will be over the area on Wednesday,
but breezy northwesterly winds will keep temperatures below normal
with highs mainly in the 50s.

Precipitation chances return Thursday afternoon/evening as a quick
northern stream shortwave moves through with limited moisture.
Northwest flow aloft will then bring another weak wave through
with a chance for cold core showers Friday. A more developed
system will move into the northern plains on Saturday, and
isentropic lift ahead of a warm front is forecast to bring more
rain late Saturday into Sunday. The cold front is not expected to
arrive until Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 747 PM EDT Mon May 3 2021

Mesoscale convective vortex over northeast Illinois continues to
drive thunderstorms across northeast Illinois. Downstream mixed
layer convective inhibition should allow gradual decay as line
sweeps across northern Indiana overnight. Timing per CAMS and
extrapolation places TSRA at KSBN around 03 UTC. Expect line to
diminish with just tempo showers at KFWA 05-09 UTC. Post frontal
mixing/saturation leading to IFR stratus ceilings to develop late
tonight with gradual improvement by midday Tuesday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 3, 5:01 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
501 AM EDT Mon May 3 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
501 AM EDT Mon May 3 2021 /401 AM CDT Mon May 3 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible tonight mainly over northern
Indiana and southern Michigan. No severe weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-040915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
501 AM EDT Mon May 3 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, May 3, 10:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1046 PM EDT Mon May 3 2021

INZ020-040330-
White-
1046 PM EDT Mon May 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...

At 1045 PM EDT, a strong thunderstorm was located 7 miles south of
Remington, or 7 miles east of Lochiel, moving east at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Burnettsville,
Badger Grove, Smithson, Golden Hill, Indiana Beach, Norway, Idaville
and Cedar Point.

This includes Interstate 65 between mile markers 185 and 198.

&&

LAT...LON 4076 8710 4085 8658 4074 8659 4074 8675
      4073 8676 4072 8675 4071 8676 4070 8676
      4069 8675 4068 8676 4068 8674 4067 8675
      4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 0245Z 274DEG 37KT 4065 8712

HAIL...0.25IN
WIND...50MPH

PBM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:35 PM EDTSpecial Weather StatementIWXCass40 min
May 4, 12:35 AM EDTSpecial Weather StatementIWXMiami, Wabash25 min
May 4, 3:44 PM EDTSmall Craft AdvisoryIWX24 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.